MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #5 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #5 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5510F502
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Injury (2348)
Date of Event 05/11/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
This pi was raised from a medical review for pi.The patient underwent surgery on (b)(6)2016 for a periprosthetic fracture of the femur.No components were explanted.
 
Event or Problem Description
This pi was raised from a medical review for pi.The patient underwent surgery on (b)(6) 2016 for a periprosthetic fracture of the femur.No components were explanted.
 
Additional Manufacturer Narrative
An event regarding periprosthetic fracture involving a triathlon femoral component was reported.The event was confirmed through clinician review of the provided medical records.Method & results: device evaluation and results: not performed as product was not returned, the reported device remains implanted.Medical records received and evaluation: suboptimal reconstruction of bearing height with the thinnest available 9-mm bearing in a knee joint with major varus deformity and associated bone loss has contributed to early instability in a rather similar way in both knee arthroplasties, implanted during a simultaneous bilateral primary arthroplasty.Multiple additional factors have contributed to a suboptimal end result of the arthroplasty including persistent disease related contracture around the knee requiring early arthroscopic lateral release of the pf-joint in both knees while multiple falling incidents as caused by complex medical comorbidity and required medication have further contributed to the knee laxity by traumatic stretching of knee ligaments.One of the falling incidents caused a periprosthetic fracture just above the left knee arthroplasty requiring open reduction and internal fixation further compromising the functional condition of especially the left knee due to the scar tissue normally associated with fracture healing.Finally did the patient¿s obesity contribute to a secondary but minor degree to the overload condition in the joints, all ultimately requiring bilateral knee revision with bearing exchange within 2-years of primary arthroplasty.Device history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot provided.Conclusion: a review of the provided medical records and x-rays by a clinical consultant indicated: suboptimal reconstruction of bearing height with the thinnest available 9-mm bearing in a knee joint with major varus deformity and associated bone loss has contributed to early instability in a rather similar way in both knee arthroplasties, implanted during a simultaneous bilateral primary arthroplasty.Multiple additional factors have contributed to a suboptimal end result of the arthroplasty including persistent disease related contracture around the knee requiring early arthroscopic lateral release of the pf-joint in both knees while multiple falling incidents as caused by complex medical comorbidity and required medication have further contributed to the knee laxity by traumatic stretching of knee ligaments.One of the falling incidents caused a periprosthetic fracture just above the left knee arthroplasty requiring open reduction and internal fixation further compromising the functional condition of especially the left knee due to the scar tissue normally associated with fracture healing.Finally did the patient¿s obesity contribute to a secondary but minor degree to the overload condition in the joints, all ultimately requiring bilateral knee revision with bearing exchange within 2-years of primary arthroplasty.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON CR FEM COMP #5 R-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9285957
Report Number0002249697-2019-03711
Device Sequence Number2310899
Product Code MBH
UDI-Device Identifier07613327040302
UDI-Public07613327040302
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2012
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2014
Device Catalogue Number5510F502
Device Lot NumberSNXSX
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer12/11/2019
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR